CSN Login
Members Online: 4

Vibration / tingling in legs.

nikkig43
Posts: 73
Joined: Feb 2012

My husband finished treatment on May 31st ( 3 rounds of R-CHOP and 20 radiation treatments to his neck). He recently had a normal CT scan and his doctor said he was in "complete remission". Now, he says he has a strange feeling in both legs. He describes it as a vibration or buzzing from his thighs down. He said its not painful and he doesn't have weakness. It happens about a dozen times a day.
Anybody else have similar symptoms? Maybe it's an after effect of treatment?

po18guy
Posts: 237
Joined: Nov 2011

This may be damage to some leg nerves, caused by the drug Vincristine (Oncovin) that is in the CHOP regimen. It is expected to some degree with Vincristine. It may resolve, increase or decrease - no one can say, as each body responds individually. Many have said that their symptoms resolve within a short period of time. Mine is mild-to-moderate, with less effect in my hands than in my feet. Yet, it has remained the same for 3 1/2 years. Fortunately, it has not gotten worse. Have you discussed this with doctor? If it is a concern, a neurologist may perform nerve conduction studies to determine its seriousness. B vitamins are frequently mentioned as a help in resolving the problem.

jimwins's picture
jimwins
Posts: 2002
Joined: Aug 2011

Hi Nikki,

I'm glad your husband is in complete remision :). I've been fortunate not to
have any major side effects so far from my treatments (R-EPOCH). I'd discuss
with his oncologist/doctors. Vitamins may help as was mentioned but clear
that with his doctors also. My oncologist advised me against taking certain
vitamins/supplements during treatment as it could interfere with chemotherapy.
I'm pretty sure she told me anti-oxidants could interfere. I'm glad it's not
painful or causing weakness for him. Also, he might want to keep a journal
of this - could be useful to the medical team and/or to identify any patterns.

I hope they get it resolved!

Hugs and positive thoughts,

Jim
DX: DLBL 4/2011, Chemo completed 10/2011, currently in remission. :)

Max Former Hodgkins Stage 3's picture
Max Former Hodg...
Posts: 1045
Joined: May 2012

Nikkig,

I agree with Po that it sounds like neuropathy. It is a very common side-effect from Vincristine. I used a related drug, Vinblastine (in abvd), and my 12 cycles gave me severe neuropathy. During treatment, my legs would go numb to about the hip at times, and I felt like I was walking on stilts or pegs, and essentially could not feel my feet, but this was, as I said, a severe case. Like Po, I had less effect in my hands, but it was hard to feel things or write.

After treatment, I went into a clinical study for a treatment for neurapthy, and that is how I learned a bit about it. The experimental cream was worthless to me, and I heard (unofficially) that the treatment is most likely going to be judged a failure. The RN running the test told me that extreme cases can make the whole body go numb, with little sensation of touch, but this sort of thing is quite rare.

What causes the numbness is the chemo drug kills the sheathing around the nerve endings in the digits (fingers and toes). In most, neuropathy generally goes away over time. I ended treatment about 2.5 years ago, and my severity is much less than it was, yet I still definitely have residual numbness, somewhat bad at times, and writing is still difficult.

I am not aware of a treatment for this. The good news is that it almost always gets less severe over time. I would run the whole thing past his doctor, just to confim that it is in fact neuropathy, just to be cautious.

Bless you guys,

max

nikkig43
Posts: 73
Joined: Feb 2012

I knew I could count on some great information from you guys.
I see my husband, Joel, feeling good, back to his normal " pre-cancerous" self. Then, these days where he is tired again and now these strange feeling in his legs. It's such a roller coaster, right?
Thanks again for your input. I very much appreciate your experience and advice.
Take care! Have a great weekend!

po18guy
Posts: 237
Joined: Nov 2011

Yet, how we face it makes all the difference. I tend to view things differently from many people. I do not want to "go back" to my life before cancer, as that essentially means that I would have cancer to look forward to! My life has been changed for the better in many respects. And, those changes have come for a reason. I would not undo the changes that I have experienced, but rather settle into them and and enjoy life as it presents itself. The reminder that our lives are finite is also a reminder to actually live, and enjoy, the life that we have. All the best.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network